

## AGENDA FOR THE CEESP EXECUTIVE COMMITTEE MEETING

## THE NOW, THE FUTURE, OUR COMMITMENT

## 9-11 November 2011, New Delhi, India

"The Now, the Future, Our Commitment" provides a framework for CEESP Steering Committee members to reflect, review and recommend how CEESP should articulate and position our work over the next four years.

#### **Expected outcomes:**

- Identification of key priorities and approaches for the CEESP component programme and mandate for 2013-2016, and agreement on the process to complete these two documents for submission to Council by end January 2012;
- Key elements of an Operational and Development Plan for the Commission 2013-2016, and agreement on how to complete a first draft living document;
- Agreement on how CEESP will use the World Conservation Congress as well as other activities in 2012 to position itself strategically for delivering the 2013-2016 programme (including with regard to Forum events and motions);

# Wednesday, 9 November – The Now

#### 08:30 Welcome (Aroha)

- 1. Welcome and introductions
- 2. Objectives, expected outcomes and process for the meeting

#### **SESSION ONE**

#### 08:45 - 09:15 REPORTS & UPDATES (30 minutes)

3. Chair's Report (Facilitator: Michel) Overview of CEESP Achievements, Challenges and Visions (Aroha)

<u>Expected outcome of this session</u>: Executive Committee receives and discusses issues arising from Chair's Report for 2011

#### 09:15-10:15 (1 hour)

- 4. Thematic & Regional Reports (Facilitator: Jennifer for items 4-7)
  - a) Each VC and Co-Chair plus the Financial officer provides very brief 5 minute verbal update (no powerpoint) on 3 key results in 2011, plus any issue requiring discussion or decision by Exec-Com (to be noted on whiteboard) max 5 mins each (written reports are to be sent in advance to Elizabeth)
  - b) Discussion and agreement when to deal with any issues arising
    9 presentations x 5mins plus 15 mins discussion

<u>Expected outcomes of this session</u>: Identification of key results achieved by Themes and in Regions during 2011 for inclusion in Annual Report and WCC Report

### 10:15- 10:30 MORNING TEA

#### 10:30-11:00 (30 minutes)

5. Financial Officer's Report (Richard)

<u>Expected outcomes of this session:</u> Understanding of the financial status of CEESP and issues impacting on effective management of CEESP accounts

#### 11:00-11:15 (15 minutes)

6. Executive Officer's Report on Membership (Elizabeth) <u>Expected outcomes of this session:</u> Awareness of Membership processes

#### 11:15-12:00 (45 minutes)

7. Secretariat Update on Commission Portal and Indaba (Georgina)

<u>Expected outcomes of this session:</u> Exec Com has the most up-to-date information on CEESP web communications

### 12:00 - 13:00 LUNCH

#### **SESSION TWO** - THE CONTEXT

#### 13:00 - 14:30 (90 minutes)

- 8. The IUCN Programme 2013-2016 (Facilitator: Richard)
  - a) Presentation (Georgina, including agreed questions directed to Stewart and Aroha 30/40 mins)
    - i. Revisions to the Global Programme
    - ii. The Business Model for IUCN (incl. restructure at HQ)
    - iii. The Role of Commissions/CEESP
    - iv. Opportunities for CEESP
  - b) Open discussion on the big picture for IUCN and opportunities and expectations of CEESP the discussion stays high level, not getting into the 'how'

<u>Expected outcomes of this session:</u> Exec Com members have a clear understanding of the Global Programme & the IUCN Business Model in order to inform specific opportunities for and CEESP.

14:30 – 17:00 (2 ½ hours) – afternoon tea around 15:30

- 9. CEESP and the IUCN Programme (Facilitator: Aroha)
  - a) Presentation (Richard and Georgina 20 mins)
    - i. Synthesis of inputs from Commission members (R)
    - ii. Past Resolutions referring to CEESP (G)
    - iii. Possible gaps identified
  - b) discussion
  - c) Group work (Facilitator Georgina 40 mins)
    - i. What are CEESP's priorities in the new IUCN programme?

- ii. What major contributions can CEESP make in delivering the results of the Global Programme?
- iii. How do these fit to the 3 IUCN Programme areas?
- d) Share results of group work

<u>Expected Outcomes of this session</u>: An articulation of CEESP's priorities and a draft list of major contributions CEESP could make to delivering the Programme, and a mapping against Programme areas.

End of Day – 17:00

Evening is free for members to make own plans for dinner, continue group work and/or schedule any side-meetings

# Thursday, 10 November – The Future

08:30 - 09:00 (30 minutes)

- 10. Refining CEESP Programme Priorities (Facilitator: Michel)
  - a) Summary of outcomes of day 1
  - b) Reviewing Convergences (grouping similar ideas)
  - c) Identifying Gaps
  - d) Honing in on the Top Priorities

<u>Expected Outcomes of this session</u>: A more focused list of priorities and approaches for CEESP's programme 2013-2016

09:00-16:30 (6 hours not including breaks)

11. Delivering on aspirations – "The Game Plan" -Operations and Development (Facilitators: Alejandro, Mohammad, Arzu, Aroha)

How does the Commission need to operate and develop in order to deliver on these priorities?

- a) Inputs from Alejandro (fundraising), Catie, Stewart & Ali (working with the Secretariat including regional offices)
- b) Report on Cross-Commission Survey: Highlighting Youth Engagement & Intergenerational Partnership (Catie Burlando)
- c) Review of Priorities what can we really deliver? Working through the list of Top Priorities identified, each in terms of:
  - i. Membership (people capacity),
  - ii. Partners (in and outside IUCN network), and
  - iii. Finances / fundraising
- d) Define specific priorities and activities for development
- e) Agreement on how to complete an Operations and Development Plan
- f) Review of the mandate and process for finalising the text for submission to Council

<u>Expected Outcomes of this session</u>: Key elements for an Operations and Development plan to enable CEESP to deliver its programme.

# Morning Tea will be scheduled at 10:30 – 10:45, Lunch from 12:30-1330 and Afternoon Tea 15:00-15:15

#### 16:30 –17:30 (60 mins)

12. Update on internal CEESP nomination process of candidates for CEESP Chair (Facilitator: Catie Burlando) Michel Pimbert & Richard Cellarius to report on CEESP's internal nominatins process

7:00pm CEESP Executive Committee Dinner with invited guests at the Claridges Hotel (IUCN President, IUCN -DG, IUCN RD-ORO, Commission Chairs of SSC and CEL and Chair of Council Private Sector Task Force)

### Friday, 11 November – Our Commitment

#### 08:30-10:30 (2 hours)

#### 13. CEESP and World Conservation Forum (Facilitator: Ken)

How can CEESP leverage the Congress to get us ready for 2013-2016?

- a) Overall objectives for CEESP at Forum
- b) Four CEESP WCC workshops
- c) Other CEESP-related events
- d) CEESP Members meetings (pre-Congress)
- e) Draft WCC-Jeju Motions of relevance to CEESP (*do we know of any?*)

<u>Expected Outcomes of this session:</u> Agreement on expected outcomes of four CEESP workshops, other CEESP related WCC events and how CEESP might position itself with regard to motions emerging

#### MORNING TEA 10:30 - 10:45

#### 10:45-12:00 (90 minutes)

#### 14. Defining Our Commitment (Facilitators Richard & Aroha)

Summary of agreed priorities and next steps

- a) Global and CEESP Programmes
- b) World Conservation Congress

#### 12:00 – 13:00 Lunch

After lunch the CEESP Executive Committee will be joined by Julia Marton-Lefevre (IUCN-DG), Simon Stuart (Chair of SSC), Sheila Abed (Chair of CEL), Diana Shand (Deputy President of Council and Chair of Private Sector Taskforce), Justice Antonio Benjamin (Deputy Chair of CEL) and others

13:00-13:320 (20 minutes)

15. Update on IUCN Facilitated Independent Advisory Panel on Rehabilitation and Remediation of Oil Spill Sites in the Niger Delta (Facilitator: Aroha) Emmanuel Obot and IUCN-DG to provide an update on the recent field visit

13:20-13:50 (30 minutes) Facilitator for items 16-19 Emmanuel Obot

16. Briefing on India Forests Act, Tushar Dash TGER

13:50-14:10 (20 minutes)

17. Update on CEESP/SSC Specialist Group on Sustainable Use Simon Stuart & Aroha

14:10-14:30 (20 minutes)

18. Update on CEESP/CEL SPICEH Sheila Abed, Aroha Mead & possibly Kirsten Walker by Skype

14:30-14:50 (20 minutes)

19. Update on IUCN Council Private Sector Task Force Diana Shand

14:40 – 15:00 Afternoon Tea

15:00-17:00 (2 hours)

20. Implementing the One Programme Approach (Facilitator: Vivienne) Including discussion on when Commissions and the Secretariat have different views/approaches to core programme issues

[CEESP Exec Com, IUCN President, IUCN-DG, Chairs of SSC & CEL, Secretariat and others] <u>Expected Outcomes of this session:</u> Gain understanding and agreement on how to bridge diversity of views on core issues in the Global Programme

17:00-17:30

21. Official Launch of Policy Matters, Edition 18: Macroeconomic Policies, Livelihoods and Sustainability Alejandro Nadal